I've been having some slight anal leakage after I have a BM, and then it starts to itch and burn, getting chafed, and occasionally I have a little blood from the chafing. My family doctor has diagnosed it as thinning skin once, then yeast most recently from an antitbiotic I took. She's put me on two different types of cortisone cream, one with an anti-fungal part too. While the yeast may be correct, its the chafing and burning that is so irritating and frustrating. What is causing this? I do have an internal hemorrhoid. Is this what's causing it or is it thinning skin from age? I'm 64, and not on any hormones. Thank you.
Since there is chafing and thinning of the skin, there is some fluid coming out from the gut. Pelvic floor dysfunction, damage to the anal sphincter muscles or nerves of the anal sphincter muscles or the rectum, diarrhea, constipation, IBS, and loss of storage capacity in the rectum are a few causes. At your age it can also be a weak pelvic floor.
Some exercises to strengthen the pelvic floor, along with some treatment to control acidity, gas, constipation etc if you have will help. A multivitamin pill may also help, especially those with Vit B12. Please discuss this with your PCP and gynecologist as a confirmed diagnosis and management is not possible on net. Hope this helps. Take care!
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Hemorrhoids , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.